woman with hand on fo9rehead showing migraine (l) woman speaking with caption 'interesting because that means that this birth control' (c) woman holding birth control pills (r)

fizkes/Shutterstock KaryB/Shutterstock (Licensed) Remix by Caterina Cox

‘I’ve had 3 in the past 6 months’: Woman refilling birth control prescription gets asked if she’s had ‘migraines.’ The pharmacist’s response shocks her when she says yes

'Yeah I’m now out of birth control options because of this…'

 

Tiffanie Drayton

Trending

Posted on Jan 16, 2024   Updated on Jan 17, 2024, 12:15 am CST

A routine trip to the pharmacy to pick up birth control resulted in one woman learning a very serious lesson about the possible side effects of the drug.

In a viral video that has amassed over 3.6 million views and more than 677,000 likes, TikToker Yvette Segan (@yevit) explained how she learned that birth control may result in serious health consequences.

“So I, as a woman, went to get my birth control refilled today,” she began in the clip. “And guess what happened?”

She said while picking up the medication, the pharmacist asked her if she was experiencing any headaches.

“I was like, ‘Ah, funny you should mention it: I’ve been getting migraines,” she reportedly told the pharmacy worker. “Never got them before. … I had three in the past six months.”

The TikToker was left speechless when the pharmacist revealed what the headaches could be an indication of.

“Interesting because that means that this birth control is giving you an elevated risk of stroke,” she was reportedly told.

She said the pharmacist then asked her if she planned to continue taking the drug.

“Are you kidding me?” she asked. “Obviously, a baby is better than a stroke.”

@yevit

Both ruin your life i guess tho if you think about it

♬ original sound – Yvette

A 2013 study found a small but well-documented increase in the risk of stroke among people with migraines who use birth control that contains estrogen. However, another study found that the risk is only for people who have migraines with auras. An aura is a sensory disturbance that occurs during a migraine, including dots, sparks, or lines in your vision.

In the comments section of Segan’s video, viewers shared the lessons they learned about the possible side effects of using birth control.

“Had a stroke at age 27 and the first thing the doctor mentioned in the ER was the pill,” user Jordan wrote.

“If anyone gets migraines with aura, you cannot be on hormonal birth control,” user Ariel Factor Birdoff wrote. “Found that nugget out after 17years on the pill.”

“Seeing this after I’ve had a headache almost once a day for months,” another viewer commented.

The Daily Dot reached out to Yvette Segan via email for comment.

web_crawlr
We crawl the web so you don’t have to.
Sign up for the Daily Dot newsletter to get the best and worst of the internet in your inbox every day.
Share this article
*First Published: Jan 16, 2024, 10:00 pm CST